Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


On the infrastructure of the principal ideal class of an algebraic number field of unit rank one

Authors: Johannes Buchmann and H. C. Williams
Journal: Math. Comp. 50 (1988), 569-579
MSC: Primary 11R11; Secondary 11R16, 11R27, 11Y16, 11Y40
MathSciNet review: 929554
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let R be the regulator and let D be the absolute value of the discriminant of an order $ \mathcal{O}$ of an algebraic number field of unit rank 1. It is shown how the infrastructure idea of Shanks can be used to decrease the number of binary operations needed to compute R from the best known $ O(R{D^\varepsilon })$ for most continued fraction methods to $ O({R^{1/2}}{D^\varepsilon })$. These ideas can also be applied to significantly decrease the number of operations needed to determine whether or not any fractional ideal of $ \mathcal{O}$ is principal.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11R11, 11R16, 11R27, 11Y16, 11Y40

Retrieve articles in all journals with MSC: 11R11, 11R16, 11R27, 11Y16, 11Y40

Additional Information

PII: S 0025-5718(1988)0929554-6
Article copyright: © Copyright 1988 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia